The development of scar sarcoidosis at the site of desensitization injections

Clin Exp Dermatol. 1992 Sep;17(5):369-70. doi: 10.1111/j.1365-2230.1992.tb00236.x.

Abstract

Tender nodules may develop at the site of injection of allergen extracts. Some cases can be related to the aluminium contained in the preparation. We report a case where scar sarcoidosis developed at the site of desensitization injections. At presentation, there were no other cutaneous signs of sarcoidosis; systemic signs only developed 2 years later. We suggest that sarcoidosis be considered as a cause of granulomata developing at sites of desensitizing injections, particularly when aluminium is not involved.

Publication types

  • Case Reports
  • Research Support, Non-U.S. Gov't

MeSH terms

  • Adult
  • Desensitization, Immunologic / adverse effects*
  • Female
  • Humans
  • Injections, Intradermal / adverse effects
  • Sarcoidosis / etiology*
  • Skin Diseases / etiology*